Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Polynomial bounds for rings of invariants


Author: Harm Derksen
Journal: Proc. Amer. Math. Soc. 129 (2001), 955-963
MSC (2000): Primary 13A50
Published electronically: October 20, 2000
MathSciNet review: 1814136
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

HILBERT proved that invariant rings are finitely generated for linearly reductive groups acting rationally on a finite dimensional vector space. POPOV gave an explicit upper bound for the smallest integer $d$ such that the invariants of degree $\leq d$ generate the invariant ring. This bound has factorial growth. In this paper we will give a bound which depends only polynomially on the input data.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13A50

Retrieve articles in all journals with MSC (2000): 13A50


Additional Information

Harm Derksen
Affiliation: Department of Mathematics, Massachusetts Institute of Technology 77, Massachusetts Avenue, Cambridge, Massachusetts 02139
Email: hderksen@math.mit.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05698-7
PII: S 0002-9939(00)05698-7
Received by editor(s): July 8, 1999
Published electronically: October 20, 2000
Additional Notes: The author was partially supported by the Swiss National Science Foundation (SNF) and the Freiwillige Akademische Gesellschaft.
Communicated by: Michael Stillman
Article copyright: © Copyright 2000 American Mathematical Society